On the dimension of the attractors in two-dimensional turbulence

Peter Constantin, C. Foias, R. Temam

Research output: Contribution to journalArticlepeer-review

159 Scopus citations

Abstract

Using a new version of the Sobolev-Lieb-Thirring inequality, we derive an upper bound for the dimension of the universal attractor for two-dimensional space periodic Navier-Stokes equations. This estimate is optimal up to a logarithmic correction. The relevance of this estimate to turbulence and related results are also briefly discussed.

Original languageEnglish (US)
Pages (from-to)284-296
Number of pages13
JournalPhysica D: Nonlinear Phenomena
Volume30
Issue number3
DOIs
StatePublished - Apr 1988

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the dimension of the attractors in two-dimensional turbulence'. Together they form a unique fingerprint.

Cite this